Categorized | Diabetes Symptoms

Common diabetic symptom, or something worse?

My dad is diabetic. I believe only type II, diet based. He is taking pills to regulate his blood sugar, though he’s said there has been no change with that. He is home alone at the moment, and he has been feeling extremely tired and light headed for the past day. The tester wasn’t giving any readings, so I will be buying new (non-expired) strips soon to test him on it.

He also is recovering from eye surgery that he had under a week ago.

I understand the best thing would to be see a doctor. However, that is not an option just yet unless it is an extreme emergency. My question is, is being extremely weak, and light headed a common symptom of diabetes, or could it be something worse? If so, what?

I need your help, thanks so much,

Niki

buy-now-button-amazon1

One Response to “Common diabetic symptom, or something worse?”

  1. Hoosier Mom says:

    Being weak and lightheadedness are both symptoms of low or high blood sugar, though they can also be symptoms of many other health issues, some serious and some not. Only a doctor could tell you for sure.

    A couple things that worry me:
    - Any surgery or sickness can affect blood sugar levels – either lower or raise them – so it’s important to know that ahead of time and adjust diet and exercise accordingly. To do this, you need to be testing.
    - Your doc will also want to know what levels have been testing at, though they can do an immediate test in-office and an A1C to see what it’s been like for the last three months.
    - It’s not okay for a diabetic to run out of test strips, have expired test strips, have a machine that doesn’t work, etc. You NEED those readings to avoid very serious health issues , up to and including blindness, amputation, coma, and death, among other things. There are MANY programs out there that can help with the cost of this (doc referral and/or internet search will get you this info.), and setting up test strips online to renew each month (need a doc’s prescription for this) helps remind you to get them before they run out.
    - If his pills are not working to reduce his blood sugar, he needs to find out why immediately. The doc can give him different ones, as well as adjust his diet and exercise. If the doc is only giving him pills and he’s not following anything else as far as diet and exercise, he needs a new doc and a new lifestyle that’s compatible with having a long, happy life even with diabetes.

    The best would be to take him in to the doc – there are low-cost solutions here too, as someone else suggested. Barring that, can you get the test strips NOW, test him, and stay with him for a while or at least drop in on him? Is there a neighbor or someone else who can check on him frequently?

    To see what COULD happen if he’s left alone and his blood sugar is very high, try the American Diabetes Org. website.

    I really hope that it’s not serious. But there’s no way to tell without blood sugar levels and/or seeing a doc.

    Good luck! (:

Trackbacks/Pingbacks


Leave a Reply

You must be logged in to post a comment.

Search

Diabetes Tweets

Latest Information

336x280</p>

Diabetic Neuropathy Patient Avoids Amputation


Powered by Income Press
Powered by Yahoo! Answers
Histats.com © 2005-2012 Privacy Policy - Ter

Shop for more products at Amazon!